Alert archive / New Mexico / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 129, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 24, 2008, 3:14 PM MDT for Guadalupe County, Quay County, San Miguel County, New Mexico. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 24, 2008, 3:14 PM MDT (21:14 UTC)
- Expired
- Jun 24, 2008, 4:15 PM MDT
- In force
- 61 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
Counties Guadalupe County, NM, Quay County, NM, San Miguel County, NM
The radar
The Cannon AFB radar (KFDX), 90 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.2 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -320 J/kg
- Mixed-layer LCL
- 2784 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 2:51 PM MDT, 23 minutes earlier.
Area forecast discussion, Jun 24, 2:51 PM MDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 251 PM MDT TUE JUN 24 2008 .DISCUSSION...NOT MUCH CHANGE TO THE OVERALL WEATHER SCENARIO THE NEXT FEW DAYS. HIGH PRESSURE SITUATED OVER NORTHERN MEXICO AND THE SOUTHWEST U.S. IS FORECAST TO BUILD GRADUALLY OVER THE STATE. THE MAIN DIFFERENCE APPARENT IN THE MEDIUM RANGE MODELS IS IN REGARD TO THE EFFECT THIS BUILDING RIDGE WILL HAVE ON MID LEVEL MOISTURE PRESENT OVER THE STATE AND WHETHER OR NOT THE STRENGTH OF THE RIDGE WILL BE SUFFICIENT TO INHIBIT CONVECTIVE DEVELOPMENT. THE NAM CONTINUES TO FORECAST SHOWER AND THUNDERSTORM DEVELOPMENT ACROSS PRETTY MUCH ALL AREAS EAST OF THE CONTINENTAL DIVIDE WHILE THE GFS CONTINUES TO TRY TO PRODUCE LITTLE IF ANY QPF. THE NAMS OUTPERFORMANCE OF THE GFS OVER THE PAST SEVERAL DAYS IS COMPELLING REASON ENOUGH TO DISREGARD THE DRIER GFS FOR THE MOMENT. AFTERNOON PACKAGE WILL PRESENT A PERSISTENCE FORECAST THE NEXT SEVERAL DAYS GIVEN HOW LITTLE CHANGE IS EXPECTED IN THE MOISTURE PROFILE AND LARGE SCALE PATTERN. IN OTHER WORDS...A CONTINUED POSSIBILITY FOR SEVERE WEATHER ACROSS PORTIONS OF THE EAST...WITH PRIMARILY DRY THUNDERSTORM DEVELOPMENT OVER CENTRAL AND WESTERN NEW MEXICO. PREVIOUS MODEL RUNS WERE TRYING TO DAMPEN THUNDERSTORM DEVELOPMENT ON FRIDAY BEFORE BRINGING IN ANOTHER BACK DOOR FRONT AND MOISTURE INTRUSION INTO THE REGION LATE FRIDAY NIGHT AND SATURDAY. THIS IS NOT REALLY THE CASE WITH TODAYS RUNS ALTHOUGH THE BACK DOOR FRONT REMAINS ON TRACK. AS A RESULT...I DID NOT ALTER THE FORECAST FOR THE EXTENDED PERIOD...WITH A CONTINUED MENTION OF SHOWERS AND THUNDERSTORMS WITH NO CLEAR MECHANISM EXPECTED TO SCOUR OUT THE REGION. && .AVIATION...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE OFF OF THE HIGH TERRAIN...AS WELL AS INTO THE EASTERN PLAINS...CREATING LOCAL MOUNTAIN OBSCURATIONS...BRIEF MVFR CEILINGS AND VISIBILITIES. STRONG WIND GUSTS ARE ALSO POSSIBLE NEAR STORMS...ESPECIALLY ACROSS WESTERN AND CENTRAL SECTIONS. NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. && .FIRE WEATHER...VERY FEW CHANGES MADE TO THIS FORECAST PACKAGE AS REPETITIVE FIRE WEATHER PATTERN CONTINUES. UPPER LEVEL HIGH HAS MOVED BACK OVER SOUTHERN NEW MEXICO AND WILL ONLY SLOWLY MOVE/ELONGATE FARTHER NORTHEAST BY NEXT WEEK. THUS...CONCERNS CONTINUE TO FOCUS AROUND AFTERNOON CONVECTION WITH A MIX OF WET/DRY STORMS IN THE WESTERN AND CENTRAL SECTIONS WITH WETTING RAINS LIKELY FROM ANY STORMS EAST OF THE CENTRAL MOUNTAIN CHAIN. DRIEST STORMS WILL GENERALLY REMAIN CONFINED TO AREAS WEST OF THE CONTINENTAL DIVIDE AS WELL AS PORTIONS OF THE NORTHWESTERN QUADRANT OF THE STATE. POOR OVERNIGHT HUMIDITY RECOVERIES WILL ALSO CONTINUE TO PLAGUE THE WEST ALONG WITH HIGH HAINES INDICES. MUCH BETTER OVERNIGHT HUMIDITY RECOVERIES WILL CONTINUE EAST OF THE CENTRAL MOUNTAINS AS LOW LEVEL MOISTURE LINGERS...ESPECIALLY IN THE FAR EASTERN PLAINS. OTHERWISE...WINDS WILL REMAIN RELATIVELY LIGHT AND TAME WITH THE EXCEPTION OF GUSTY OUTFLOWS FROM STORMS. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 57 94 58 94 / 0 0 5 0 GALLUP.......................... 49 88 51 88 / 0 5 5 5 GRANTS.......................... 51 89 52 89 / 0 5 5 10 GLENWOOD........................ 60 92 58 92 / 10 10 10 10 CHAMA........................... 40 83 42 82 / 10 5 5 5 LOS ALAMOS...................... 52 87 53 86 / 10 10 10 10 RED RIVER....................... 41 77 39 77 / 20 20 10 20 TAOS............................ 46 86 47 86 / 10 10 10 10 SANTA FE........................ 54 90 58 88 / 10 10 10 10 SANTA FE AIRPORT................ 56 92 56 91 / 10 10 10 10 ESPANOLA........................ 54 93 52 92 / 10 10 10 10 ALBUQUERQUE HEIGHTS............. 65 95 66 94 / 10 10 10 10 ALBUQUERQUE VALLEY.............. 60 94 58 94 / 10 10 10 10 ALBUQUERQUE FOOTHILLS........... 62 92 62 92 / 10 10 10 10 ALBUQUERQUE WEST MESA........... 63 95 63 95 / 10 10 10 10 SOCORRO......................... 63 92 62 93 / 10 10 10 10 SANDIA PARK/CEDAR CREST......... 52 87 50 86 / 10 10 10 10 MORIARTY/ESTANCIA............... 55 90 54 89 / 10 10 10 10 CARRIZOZO....................... 60 91 58 90 / 10 10 20 10 RUIDOSO......................... 52 84 51 84 / 20 20 20 20 RATON........................... 49 90 50 90 / 20 10 20 10 LAS VEGAS....................... 50 87 52 88 / 30 20 10 20 ROY............................. 57 89 59 90 / 30 10 20 10 CLAYTON......................... 60 93 62 94 / 20 10 20 10 SANTA ROSA...................... 59 94 59 94 / 30 10 20 10 TUCUMCARI....................... 65 97 66 98 / 30 10 20 10 FORT SUMNER..................... 64 95 66 95 / 30 10 20 10 CLOVIS.......................... 64 95 65 97 / 30 10 20 10 PORTALES........................ 65 96 66 98 / 30 10 20 10 ROSWELL......................... 67 98 68 99 / 20 10 20 10 && .ABQ WATCHES/WARNINGS/ADVISORIES...NONE. && 03/52
Hazardous weather outlook, Jun 24, 5:57 AM MDT, 9 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 557 AM MDT TUE JUN 24 2008 NMZ001>021-026-251200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 557 AM MDT TUE JUN 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT AN ISOLATED SEVERE THUNDERSTORM PRODUCING LARGE HAIL OR DAMAGING WINDS IS POSSIBLE ACROSS THE EASTERN PLAINS THIS AFTERNOON OR EARLY THIS EVENING. IN ADDITION...GUSTY MICROBURST WINDS OF 40 TO 50 MPH COULD OCCUR NEAR THUNDERSTORMS IN WESTERN AND CENTRAL AREAS. THESE WINDS COULD COMBINE WITH LIGHTNING STRIKES TO IGNITE WILDFIRES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER... AN ISOLATED SEVERE THUNDERSTORM PRODUCING LARGE HAIL IS POSSIBLE ACROSS THE EASTERN PLAINS WEDNESDAY DURING THE AFTERNOON OR EARLY EVENING. IN ADDITION...GUSTY MICROBURST WINDS OF 40 TO 50 MPH COULD OCCUR NEAR THUNDERSTORMS IN WESTERN AND CENTRAL AREAS. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... CONTACT LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE TO REPORT LARGE HAIL...DAMAGING WINDS OR WILDFIRES. 19
In the hours before
Special weather statement, Jun 24, 12:51 PM MDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1251 PM MDT TUE JUN 24 2008 NMZ005-241915- NORTHEAST HIGHLANDS- 1251 PM MDT TUE JUN 24 2008 ...STRONG THUNDERSTORM MOVING OVER CENTRAL MORA COUNTY... AT 1247 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 7 MILES NORTH OF VALMORA. MOVEMENT WAS EAST AT 10 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE SHOEMAKER. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. 34
Special weather statement, Jun 24, 1:39 PM MDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 139 PM MDT TUE JUN 24 2008 NMZ005-006-012-242015- CONCHAS LAKE/GUADALUPE COUNTY-HARDING COUNTY-NORTHEAST HIGHLANDS- 139 PM MDT TUE JUN 24 2008 ...STRONG THUNDERSTORMS MOVING OVER NORTH CENTRAL SAN MIGUEL AND NEAR MORA AND HARDING COUNTY LINE... AT 138 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 7 MILES NORTHEAST OF MAES. MOVEMENT WAS SOUTHEAST AT 22 MPH. ANOTHER STORM WAS LOCATED JUST WEST OF MILLS. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CHICOSA LAKE STATE PARK...MILLS...ROY...SOLANO AND TREMENTINA. THESE STORMS WERE NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. 34
Special weather statement, Jun 24, 1:54 PM MDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 154 PM MDT TUE JUN 24 2008 NMZ016-019-242030- CHAVES COUNTY PLAINS-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- 154 PM MDT TUE JUN 24 2008 ...STRONG THUNDERSTORM MOVING OVER SOUTHEAST LINCOLN COUNTY... AT 152 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER NEAR PICACHO ALONG HIGHWAY 70. MOVEMENT WAS EAST AT 9 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE SUNSET. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. 34
Special weather statement, Jun 24, 2:21 PM MDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 221 PM MDT TUE JUN 24 2008 NMZ007-242045- FAR NORTHEAST PLAINS- 221 PM MDT TUE JUN 24 2008 ...STRONG THUNDERSTORM MOVING OVER EAST CENTRAL UNION... AT 216 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER NEAR SENECA. MOVEMENT WAS EAST AT 22 MPH. ANOTHER STORM WAS LOCATED SOUTHEAST OF MOUNT DORA. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL EAST CENTRAL UNION COUNTY. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. 34
Special weather statement, Jun 24, 2:56 PM MDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 256 PM MDT TUE JUN 24 2008 NMZ005-012-242130- CONCHAS LAKE/GUADALUPE COUNTY-NORTHEAST HIGHLANDS- 256 PM MDT TUE JUN 24 2008 ...STRONG THUNDERSTORM MOVING OVER SOUTH CENTRAL SAN MIGUEL AND NORTH CENTRAL GUADALUPE COUNTIES... AT 253 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 12 MILES SOUTHWEST OF VARIADERO. MOVEMENT WAS SOUTHEAST AT 36 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE CUERVO AND NEWKIRK. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. 34
Special weather statement, Jun 24, 2:58 PM MDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 258 PM MDT TUE JUN 24 2008 NMZ007-242130- FAR NORTHEAST PLAINS- 258 PM MDT TUE JUN 24 2008 ...STRONG THUNDERSTORM MOVING OVER SOUTH CENTRAL UNION COUNTY... AT 257 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 13 MILES SOUTH OF MOUNT DORA. MOVEMENT WAS SOUTH AT 5 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL CENTRAL UNION COUNTY. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. 34
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 2:02 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, Lincoln | 45 min |
| Jun 24, 2:11 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, De Baca, Lincoln | 64 min |
| Jun 24, 2:28 PM MDT | Tornado Warning | ABQ | Chaves, De Baca, Lincoln | 47 min |
| Jun 24, 3:11 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 64 min |
| Jun 24, 3:14 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, Lincoln | 50 min |
| Jun 24, 4:18 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, Quay, San Miguel | 57 min |
| Jun 24, 4:48 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, Quay | 57 min |
| Jun 24, 5:08 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 37 min |
| Jun 24, 5:19 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, Roosevelt | 56 min |
| Jun 24, 5:45 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, Quay | 45 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.